Alert archive / Indiana / Ice Storm Warnings in 2007
Ice Storm Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this ice storm warning at Feb 24, 2007, 4:00 AM EST for 11 counties in Indiana. It took effect at Feb 24, 2007, 3:06 PM EST. It was in force for 10 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2007, 4:00 AM EST (09:00 UTC)
- In effect from
- Feb 24, 2007, 3:06 PM EST
- Expired
- Feb 25, 2007, 1:18 AM EST
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
Counties Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 6:10 PM EST | ICE STORM 0 | Lafayette, IN | WLFI-TV REPORTS 0.10 INCHES OF ICE ACCUMULATION |
| Feb 24, 7:00 PM EST | ICE STORM | 5 W Frankfort, IN | LAW ENFORCEMENT REPORTS POWER LINE DOWN DUE TO ICE NEAR INTERSECTION OF RT 28 AND CR 450. |
| Feb 24, 7:13 PM EST | ICE STORM 0 | Alexandria, IN | SPOTTER MEASURES .10 INCH OF ICE ACCUMULATION. |
| Feb 24, 7:33 PM EST | ICE STORM | Delphi, IN | POWER LINES AND TREE LIMBS DOWN IN SEVERAL LOCATIONS COUNTYWIDE.POWER OUTAGES REPORTED. |
| Feb 24, 8:08 PM EST | ICE STORM 0 | Lafayette, IN | WLFI-TV MEASURES 0.2 INCHES OF ICE. REPORTS OF SPORADIC POWER OUTAGES COUNTYWIDE. |
| Feb 24, 8:11 PM EST | ICE STORM 0 | Alexandria, IN | SPOTTER MEASURES 0.2 INCHES OF ICE. TEMPERATURE 28 DEGREES. |
| Feb 24, 8:30 PM EST | ICE STORM 0 | Frankfort, IN | WLFI-TV RELAYS A REPORT OF 0.25 INCHES OF ICE MEASURED IN FRANKFORT. |
| Feb 24, 8:32 PM EST | ICE STORM 0 | Kokomo, IN | SPOTTER MEASURES 0.3 INCHES OF ICE. TEMPERATURE 31 DEGREES. |
| Feb 24, 8:50 PM EST | ICE STORM | Tipton, IN | 0.25 ICE ACCUMULATION MEASURED. TEMPERATURE 31 DEGREES. |
| Feb 24, 9:00 PM EST | ICE STORM | 5 Se New Castle, IN | TOWN OF NEW LISBON IS WITHOUT POWER DUE TO ICE. |
| Feb 24, 9:07 PM EST | ICE STORM | Kokomo, IN | POWER OUTAGES REPORTED IN CITY OF KOKOMO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 240900 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 AM EST SAT FEB 24 2007 INZ021-029>031-038-040>042-241700- /O.UPG.KIND.ZR.Y.0001.070224T2100Z-070225T0500Z/ /O.NEW.KIND.IS.W.0001.070225T0000Z-070225T1200Z/ CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- RANDOLPH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 400 AM EST SAT FEB 24 2007 ...ICE STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY. THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM FREEZING RAIN. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ028-035-049-241700- /O.NEW.KIND.IS.W.0001.070225T0000Z-070225T1200Z/ WARREN-FOUNTAIN-HENRY- 400 AM EST SAT FEB 24 2007 ...ICE STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY. ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM FREEZING RAIN. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ036-037-039-043>048-241700- /O.NEW.KIND.ZR.Y.0002.070225T0000Z-070225T1200Z/ MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-HANCOCK- INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS 400 AM EST SAT FEB 24 2007 ...FREEZING RAIN ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY. A MIX OF RAIN AND FREEZING RAIN IS EXPECTED TONIGHT. THERE WILL BE TIMES WHEN PRECIPITATION IS ALL FREEZING RAIN AND COULD BEGIN TO ACCUMULATE ON SURFACES. BECAUSE OF THE POSSIBILITY OF FREEZING RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY AROUND ONE TENTH OF AN INCH. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ SALLY
6 follow-up statements
000 WWUS43 KIND 241514 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1014 AM EST SAT FEB 24 2007 INZ021-028>031-035-038-040>042-049-242315- /O.CON.KIND.IS.W.0001.070225T0000Z-070225T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON- DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 1014 AM EST SAT FEB 24 2007 ...ICE STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... AN ICE STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY. ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM FREEZING RAIN. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ036-037-039-043>048-242315- /O.CON.KIND.ZR.Y.0002.070225T0000Z-070225T1200Z/ MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-HANCOCK- INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS 1014 AM EST SAT FEB 24 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SUNDAY. A MIX OF RAIN AND FREEZING RAIN IS EXPECTED TONIGHT. THERE WILL BE TIMES WHEN PRECIPITATION IS ALL FREEZING RAIN AND COULD BEGIN TO ACCUMULATE ON SURFACES. BECAUSE OF THE POSSIBILITY OF FREEZING RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY AROUND ONE TENTH OF AN INCH. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIND 242006 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 306 PM EST SAT FEB 24 2007 INZ021-028>031-035-038-040>042-049-250415- /O.EXT.KIND.IS.W.0001.070224T2006Z-070225T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON- DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 306 PM EST SAT FEB 24 2007 ...ICE STORM WARNING NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE ICE STORM WARNING IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM FREEZING RAIN LATE THIS AFTERNOON THROUGH TONIGHT. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ036-037-039-043>048-250415- /O.EXT.KIND.ZR.Y.0002.070224T2006Z-070225T1200Z/ MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-HANCOCK- INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS 306 PM EST SAT FEB 24 2007 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. A MIX OF RAIN AND FREEZING RAIN WILL SPREAD NORTHEAST ACROSS CENTRAL INDIANA LATE THIS AFTERNOON AND TONIGHT. THERE WILL BE TIMES WHEN PRECIPITATION IS ALL FREEZING RAIN AND COULD BEGIN TO ACCUMULATE ON SURFACES. BECAUSE OF THE POSSIBILITY OF FREEZING RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY AROUND ONE TENTH OF AN INCH. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIND 242117 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 417 PM EST SAT FEB 24 2007 INZ021-028>031-035-038-040>042-049-250530- /O.CON.KIND.IS.W.0001.000000T0000Z-070225T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON- DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 417 PM EST SAT FEB 24 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM FREEZING RAIN LATE THIS AFTERNOON THROUGH TONIGHT. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ051>057-060>065-069>072-250530- /O.EXA.KIND.ZR.Y.0002.000000T0000Z-070225T1200Z/ VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 417 PM EST SAT FEB 24 2007 /317 PM CST SAT FEB 24 2007/ ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 AM EST /6 AM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST /6 AM CST/ SUNDAY. A MIX OF RAIN AND FREEZING RAIN WILL SPREAD NORTHEAST ACROSS CENTRAL INDIANA LATE THIS AFTERNOON AND TONIGHT. THERE WILL BE TIMES WHEN PRECIPITATION IS ALL FREEZING RAIN AND COULD BEGIN TO ACCUMULATE ON SURFACES. BECAUSE OF THE POSSIBILITY OF FREEZING RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY AROUND ONE TENTH OF AN INCH. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ INZ036-037-039-043>048-250530- /O.CON.KIND.ZR.Y.0002.000000T0000Z-070225T1200Z/ MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-HANCOCK- INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS 417 PM EST SAT FEB 24 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. A MIX OF RAIN AND FREEZING RAIN WILL SPREAD NORTHEAST ACROSS CENTRAL INDIANA LATE THIS AFTERNOON AND TONIGHT. THERE WILL BE TIMES WHEN PRECIPITATION IS ALL FREEZING RAIN AND COULD BEGIN TO ACCUMULATE ON SURFACES. BECAUSE OF THE POSSIBILITY OF FREEZING RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY AROUND ONE TENTH OF AN INCH. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ PUMA
000 WWUS43 KIND 250033 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 733 PM EST SAT FEB 24 2007 INZ051>053-060>064-069>072-250145- /O.CAN.KIND.ZR.Y.0002.000000T0000Z-070225T1200Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... BEDFORD...SEYMOUR 733 PM EST SAT FEB 24 2007 /633 PM CST SAT FEB 24 2007/ ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES HAVE RISEN ABOVE FREEZING AND FREEZING RAIN IS NO LONGER EXPECTED TONIGHT. TEMPERATURES WILL CONTINUE A SLOW RISE INTO THE UPPER 30S TONIGHT. RAIN SHOWERS WILL ALSO CONTINUE ACROSS THE TERRE HAUTE...BLOOMINGTON...COLUMBUS...BEDFORD AND SEYMOUR AREAS. $$ INZ021-028>031-035-038-040>042-049-250845- /O.CON.KIND.IS.W.0001.000000T0000Z-070225T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON- DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 733 PM EST SAT FEB 24 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. ICING AMOUNTS OF UP TO A QUARTER OF AN INCH ARE EXPECTED FROM FREEZING RAIN TONIGHT. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ036-037-039-043>048-054>057-065-250845- /O.CON.KIND.ZR.Y.0002.000000T0000Z-070225T1200Z/ MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-HANCOCK-MORGAN-JOHNSON-SHELBY-RUSH-DECATUR- INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS... SHELBYVILLE 733 PM EST SAT FEB 24 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. FREEZING RAIN IS EXPECTED TO END LATER THIS EVENING ACROSS THE INDIANAPOLIS...CRAWFORDSVILE AND SHELBYVILLE AREAS. FREEZING RAIN WILL BE POSSIBLE FOR THE NEXT FEW HOURS AS TEMPERATURES CONTINUE A SLOW RISE. BECAUSE OF THE POSSIBILITY OF FREEZING RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY AROUND ONE TENTH OF AN INCH. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 25 MPH WITH GUSTS TO 35 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ PUMA
000 WWUS43 KIND 250233 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 933 PM EST SAT FEB 24 2007 INZ043>048-054>057-065-250345- /O.CAN.KIND.ZR.Y.0002.000000T0000Z-070225T1200Z/ VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-MORGAN-JOHNSON- SHELBY-RUSH-DECATUR- INCLUDING THE CITIES OF...INDIANAPOLIS...SHELBYVILLE 933 PM EST SAT FEB 24 2007 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES HAVE RISEN ABOVE FREEZING IN THE INDIANAPOLIS...SHELBYVILLE...GREENCASTLE...GREENWOOD AND RUSHVILLE AREAS. FREEZING RAIN IS NO LONGER EXPECTED. TEMPERATURES ARE EXPECTED TO CONTINUE A SLOW RISE INTO THE UPPER 30S THROUGH THE NIGHT. RAIN SHOWERS WILL CONTINUE THROUGH THE NIGHT ALSO WITH GUSTY SOUTHEAST WINDS AT 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. $$ INZ021-028>031-035-038-040>042-049-251045- /O.CON.KIND.IS.W.0001.000000T0000Z-070225T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON- DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 933 PM EST SAT FEB 24 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. ADDITIONAL ICING AMOUNTS OF LESS THAN ONE TENTH OF AN INCH ARE EXPECTED FROM FREEZING RAIN FOR THE REST OF TONIGHT. ICE ACCUMULATIONS AROUND ONE QUARTER OF AN INCH HAVE OCCURRED ALREADY THIS EVENING. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ036-037-039-250600- /O.EXT.KIND.ZR.Y.0002.000000T0000Z-070225T0600Z/ MONTGOMERY-BOONE-HAMILTON- INCLUDING THE CITY OF...CRAWFORDSVILLE 933 PM EST SAT FEB 24 2007 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST SUNDAY. FREEZING RAIN IS EXPECTED TO END LATER TONIGHT ACROSS THE LEBANON...CRAWFORDSVILLE AND NOBLESVILLE AREAS. FREEZING RAIN WILL BE POSSIBLE FOR THE NEXT FEW HOURS AS TEMPERATURES CONTINUE A SLOW RISE. BECAUSE OF THE POSSIBILITY OF FREEZING RAIN MIXING WITH RAIN TOTAL ICE ACCUMULATIONS ARE EXPECTED TO STAY AROUND ONE TENTH OF AN INCH. LATER TONIGHT A SOUTHEAST WIND AT 20 TO 30 MPH WITH GUSTS NEAR 40 MPH IS EXPECTED. ICE ACCUMULATIONS AND WINDS COULD LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ PUMA
000 WWUS43 KIND 250618 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 118 AM EST SUN FEB 25 2007 INZ021-028>031-035-038-040>042-049-250730- /O.CAN.KIND.IS.W.0001.000000T0000Z-070225T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-MADISON- DELAWARE-RANDOLPH-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 118 AM EST SUN FEB 25 2007 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE ICE STORM WARNING. TEMPERATURES HAVE WARMED ENOUGH FOR ANY PRECIPITATION TO FALL AS RAIN. $$ INZ036-037-039-250730- /O.EXP.KIND.ZR.Y.0002.000000T0000Z-070225T0600Z/ MONTGOMERY-BOONE-HAMILTON- INCLUDING THE CITY OF...CRAWFORDSVILLE 118 AM EST SUN FEB 25 2007 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this ice storm warning went out at Feb 24, 3:49 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 24, 3:49 AM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 349 AM EST SUN FEB 24 2007 ...SIGNIFICANT ICE EVENT FOR PORTIONS OF CENTRAL INDIANA TONIGHT... .DISCUSSION...MAIN FORECAST DILEMMA IS PTYPE LATE THIS AFTERNOON INTO TONIGHT. DEEP SURFACE CYCLONE WILL TREK EAST FROM THE KS/CO BORDER TO NEAR KANSAS CITY BY THIS AFTERNOON. THE EFFECTS OF THIS LOW WONT BE FELT IN INDIANA UNTIL LATER THIS AFTERNOON IN THE FAR SW PORTION OF THE CWA. PRECIP TIMING...LOOKING AT 07Z DEW POINTS IN THE TEENS ALONG WITH AN EASTERLY WIND APPEARS TO BE KEEPING THE LOWER LEVELS DRY. NAM BUFKIT SOUNDINGS SHOW A CONTINUED DRY LOW LEVEL UNTIL LATER THIS AFTERNOON. WILL CONTINUE WITH THE CHANCE SPREADING NE THROUGH THE CWA THIS AFTERNOON. TONIGHT AFTER 00Z STILL LOOKS LIKE THE BEST TIMING FOR WIDESPREAD PRECIP. PRECIP TYPE...HAVE DECIDED TO UPGRADE TO AN ICE STORM WARNING FOR THE NORTHERN 1/3 OF THE CWA AND ADD A FREEZING RAIN ADVISORY TO THE CENTRAL 1/3 OF THE CWA. USING THE NAM WET BULB TEMPS AS A GUIDE...HIGHS FOR TODAY PROBABLY WONT GET MUCH ABOVE FREEZING IF AT ALL WITH LITTLE SURFACE WARM ADVECTION. MOS TEMPS SEEM TO BE RELYING TOO HEAVILY ON H85 TEMPS WHICH THIS TIME WILL NOT TRANSLATE WELL TO SURFACE TEMPS. POINT SOUNDINGS ALSO SHOW AS THE H85 WARM FRONT PASSES THROUGH THE SURFACE STRUGGLES TO WARM ENOUGH FOR A CHANGEOVER TO RAIN. AS THE FZRA STARTS LATER THIS EVENING DIURNAL COOLING WILL WORK AGAINST ANY WARMING AT THE SURFACE AND THERE MAY BE SOME EVAPORATIVE COOLING TAKING PLACE AT ONSET WITH SUCH DRY LOW LEVELS. THEREFORE WOULD EXPECT AN EXTENDED PERIOD OF FREEZING RAIN IN THE WARNING AREA. FARTHER SOUTH IN THE INDY METRO AREA ITS A LITTLE MORE MARGINAL AS THERE COULD BE A MIX OF PL AND RA FOR A TIME WITH LESS ICE ACCUMULATION AND THUS THE ADVISORY. STILL EXPECT THE HEAVIEST PRECIP AMOUNTS TO BE IN THE 00Z-06Z TIMEFRAME. LOOKING ANYWHERE FROM 295K-310K A TROWAL IS EVIDENT WHICH WILL FURTHER ENHANCE PRECIPITATION DURING THAT TIME. YET ANOTHER ISSUE FOR TODAY/TONIGHT IS WIND. BUFKIT MOMENTUM XFER SHOW POSSIBLE GUSTS TO 35KTS LATER THIS EVENING INTO THE OVERNIGHT HOURS. WILL HIGHLIGHT THIS IN THE WSW AS THIS COULD MAKE THINGS VERY MESSY WITH ICE ON THE TREES AND GUSTY WIND. BY SUNDAY AFTERNOON THE SURFACE WARM FRONT WORKS ITS WAY INTO THE CWA WHICH WILL GRADUALLY SWITCH PTYPE OVER TO RAIN FOR A SHORT TIME. BY SUNDAY NIGHT COLD AIR WORKS ITS WAY IN AND PRECIP WILL CHANGE OVER TO SNOW. NAM RUN TOTAL SNOW SHOWS AROUND 2 INCHES NORTHERN CWA BY MONDAY MORNING AND HAS BEEN SHOWING SOME ACCUMULATION THE LAST FEW RUNS SO HAVE ADDED THIS INTO THE STORM TOTAL SNOW GRID AND RAISED POPS TO LIKELY...ESPECIALLY ALONG A MIE TO LAF LINE. BY MONDAY AFTERNOON AREAS SOUTH OF I-70 WILL CHANGEOVER TO RAIN WHILE AREAS NORTH ARE MORE LIKELY TO STAY SNOW. WITH THE UPPER SYSTEM STILL LINGERING INTO TUESDAY HAVE HELD ON TO A LOW CHANCE POP FOR TUES. NO CHANGES MADE FROM WEDNESDAY ON. && .AVIATION...DISCUSSION FOR THE 06Z TAFS FAIR WEATHER TNGT AS AC DECK SHOULD REMAIN ACRS THE RTE MOST OF THE NGT PER MODEL TIME SECS AND SATELLITE TRENDS. TOMORROW WL SEE A BIG CHG AS LOW PRES SYS STRENGTHENS RAPIDLY E OF THE ROCKIES AND MOVES INTO MO AT 06Z SUN WITH VERY TIGHT PRES GRADIENT AND DEEP MOIST/LIFT MOVING INTO CNTRL INDIANA BY LATE AFT. WIDESPREAD RN/POSSIBLY HEAVY AND MVFR CIGS BY EARLY EVE. MODEL SOUNDINGS POINT AT THE POTENTIAL FOR FRZG RN NEAR LAF AS WELL. INSTABILITY PROGS COME CLOSE TO BRINING CAPE INTO THE FA AFT 00Z. WL HAVE TO KEEP AN EYE ON THAT FOR THE NEXT RUN. && .IND WATCHES/WARNINGS/ADVISORIES...ICE STORM WARNING 7PM TONIGHT TO 7AM SUNDAY INZ021-029>031-038-040>042 FREEZING RAIN ADVISORY 7PM TONIGHT TO 7AM SUNDAY INZ028-035-049 && SHORT TERM/LONG TERM...SALLY AVIATION...MK
Hazardous weather outlook, Feb 23, 5:29 PM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 529 PM EST FRI FEB 23 2007 INZ028-035>037-039-043>049-051>057-060>065-067>072-242230- WARREN-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 529 PM EST FRI FEB 23 2007 /429 PM CST FRI FEB 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF MELTING SNOW AND THE POSSIBILITY OF HEAVY RAINFALL MAY LEAD TO FLOODING ALONG SOME CREEKS AND STREAMS BY EARLY NEXT WEEK. DAYTIME TEMPERATURES ABOVE FREEZING WILL ALSO LEAD TO THAWING OF ICE ON LOCAL RIVERS...LAKES...AND PONDS. PLEASE EXERCISE CAUTION IN THESE AREAS. VENTURING OUT ON THINNING ICE SHEETS COULD LEAD TO BREAKING THROUGH THE ICE AND DROWNING. THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL ON SATURDAY NIGHT. SOME STORMS MAY BE STRONG WITH GUSTY WINDS...MAINLY ACROSS AREAS SOUTH OF INTERSTATE 70. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-038-040>042-242230- CARROLL-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- RANDOLPH- 529 PM EST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF FREEZING RAIN BEGINNING SATURDAY AFTERNOON UNTIL AROUND MIDNIGHT. ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH COULD OCCUR IN EXTREME NORTH CENTRAL INDIANA. A FREEZING RAIN ADVISORY HAS BEEN ISSUED FOR THIS AREA. WARMING TEMPERATURES WILL CAUSE THE FREEZING RAIN TO CHANGE TO RAIN AFTER MIDNIGHT SUNDAY. THE COMBINATION OF MELTING SNOW AND THE POSSIBILITY OF HEAVY RAINFALL MAY LEAD TO FLOODING ALONG SOME CREEKS AND STREAMS BY EARLY NEXT WEEK. DAYTIME TEMPERATURES ABOVE FREEZING WILL ALSO LEAD TO THAWING OF ICE ON LOCAL RIVERS...LAKES...AND PONDS. PLEASE EXERCISE CAUTION IN THESE AREAS. VENTURING OUT ON THINNING ICE SHEETS COULD LEAD TO BREAKING THROUGH THE ICE AND DROWNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATIONS THAT OCCUR SATURDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) LAJ
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:00 AM EST | Freezing Rain Advisory | IND | Bartholomew, Boone, Brown, Clay, Decatur, Greene and 20 more | 21 hr |
Nearby
Ice Storm Warnings in Indiana, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.